MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC:2L 5FR X 55CM PRELOAD VPS STYLET; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI PICC:2L 5FR X 55CM PRELOAD VPS STYLET; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-35552-VPS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "the clinician was able to break apart, peel-away, & remove the sheath from the insertion site, after the picc was fully placed without issue, but experienced a little resistance, requiring more effort to break it apart" no medical intervention required.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel away sheath for analysis.Definite signs of use were observed.Visual analysis revealed that the sheath was completely torn down both score lines.The appearance of the separation at the score lines was not smooth , which entails that the sheath did not peel as intended.This observation is consistent with the customer report that they "experienced a little resistance, requiring more effort to break it apart".The overall length of the sheath measured 2 13/16", which within the specification limits of 2 5/8 - 2 7/8" per the sheath product drawing.The outer and inner diameters of the sheath could not be accurately measured due to the condition of the returned sample.Functional testing could not be performed due to the condition of the returned sample.A device history record review was performed, and no relevant findings were identified.The customer report of peel away sheath tearing incorrectly was confirmed through investigation of the returned sample.The sheath was torn completely down both score lines, but the appearance of the score lines was not smooth.This supported the customer report that they experienced resistance when peeling the sheath.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was created to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC:2L 5FR X 55CM PRELOAD VPS STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18962823
Report Number9680794-2024-00263
Device Sequence Number20669682
Product Code LJS
UDI-Device Identifier30801902123801
UDI-Public30801902123801
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberCDC-35552-VPS
Device Lot Number33F23F0374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown